Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 224, NWS Tulsa, OK

June 13, 2005Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 6:40 PM CDT for Okfuskee County, Oklahoma. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 6:40 PM CDT (23:40 UTC)
Expired
Jun 13, 2005, 7:50 PM CDT
In force
70 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 132340
SVRTSA
OKC107-140045-
/O.NEW.KTSA.SV.W.0224.050613T2340Z-050614T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 745 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST
  OF PADEN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...WELTY
  AND OKFUSKEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3562 9676 3548 9667 3551 9614 3567 9615

$$
1 follow-up statement
000 
WWUS54 KTSA 140050
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON JUN 13 2005

OKC107-140100-
/O.EXP.KTSA.SV.W.0224.000000T0000Z-050614T0045Z/
OKFUSKEE OK-
750 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRED AT 745
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3562 9676 3548 9667 3551 9614 3567 9615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:48 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 13, 5:48 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT MON JUN 13 2005

.MESOSCALE UPDATE...
AT 5PM PROFILERS AND WATER VAPOR IMAGERY SHOWED THE
APPROACHING MID-LEVEL SHORT FROM NORTH-CENTRAL KANSAS INTO
NORTHWEST TEXAS.  THIS WILL SUPPORT ENOUGH DEEP LAYER SHEAR
FOR A SUPERCELL STORM MODE IN NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS THIS EVENING.  FURTHER SOUTH IN THE AREA
THE SHEAR WILL SUPPORT MORE OF MULTI-CLUSTER / SHORT LINE MODE.
WEAK LOW-LEVEL FLOW ACROSS THE AREA WILL LIMIT LOW-LEVEL
STORM ROTATION POTENTIAL...STORM-RELATIVE HELICITIES ARE
GENERALLY 50 M2/S2 OR LESS WITH THE CURRENT MOTIONS.

EXPERIMENTAL GUST POTENTIAL GRIDS SHOW A HIGH DOWNBURST
POTENTIAL WITH THE ACTIVITY DEVELOPING ACROSS ACROSS NORTHEAST
OKLAHOMA...WITH MODERATE DOWNBURST POTENTIAL ELSEWHERE.
THEREFORE WIND AND HAIL ARE THE PRIMARY THREATS AT THIS TIME.

THE CAP INDEX SUGGESTS THAT THE CAP IS NOT COMPLETELY GONE...
JUST THIN ENOUGH TO BE BROKEN.  AS THE UPPER LOW TO THE NORTH
LIFTS NORTHEAST THIS EVENING AND DIURNAL COOLING STARTS THE
ACTIVITY COULD BEGIN TO DECREASE SOME BY MID EVENING...UNLESS
A COLD POOL CAN ORGANIZED AND PROMOTE MCS DEVELOPMENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 13, 6:23 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT MON JUN 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
623 PM CDT MON JUN 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTH OF A LINE FROM JOPLIN TO STROUD AND NORTH OF
                A LINE FROM MCALESTER TO ST. PAUL.
	ONSET...NOW...ENDING BY 11PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 1AM.

	AREA AT GREATEST RISK...SOUTH OF A LINE FROM JOPLIN TO STROUD
                 AND NORTH OF A LINE FROM MCALESTER TO ST.PAUL.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.  A FEW OF THE CELLS WILL BE SEVERE.  WIND FIELDS ALOFT
WILL SUPPORT A SUPERCELL MODE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.  ELSEWHERE THE WINDS ALOFT WILL RESULT IN A MIXED
MODE OF MOSTLY MULTI-CELL LINES OR CLUSTERS...WITH AN EMBEDDED SUPERCELL
POSSIBLE.  WEAK LOW-LEVEL WINDS ACROSS THE AREA SHOULD LIMIT TORNADO
POTENTIAL.  HOWEVER...THE POTENTIAL FOR SIGNIFICANT DOWNBURSTS WILL
EXIST THIS EVENING.  THE ACTIVITY SHOULD BEGING TO DIMINISH BY LATE EVENING
AS THE MAIN UPPER SYSTEM LIFTS AWAY FROM THE AREA.  THE EXCEPTION WOULD
BE IF A MESOSCALE CONVECTIVE SYSTEM CAN DEVELOP.  WE WILL MONITOR
FOR THAT POSSIBILITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE RISK AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 13, 2:09 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             10 W HOMINY             36.41N 96.57W
06/12/2005  0.75 INCH        OSAGE              OK   PUBLIC

&&

SAA
Local storm report, Jun 13, 2:55 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     CATOOSA                 36.19N 95.75W
06/12/2005                   ROGERS             OK   COUNTY OFFICIAL

            LARGE TREE LIMB BLOWN DOWN ACROSS ROAD.

&&

SAA
Special weather statement, Jun 13, 5:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005

ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 13, 6:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             3 NE PRYOR              36.34N 95.28W
06/13/2005  1.00 INCH        MAYES              OK   PUBLIC

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:04 PM CDTSevere Thunderstorm WarningTSAWagoner21 min
Jun 12, 7:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningTSARogers28 min
Jun 12, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee57 min
Jun 12, 9:37 PM CDTSevere Thunderstorm WarningTSADelaware23 min
Jun 12, 9:55 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa51 min
Jun 12, 9:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee62 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg49 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell32 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes61 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningTSAMayes66 min
Jun 13, 6:51 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Jun 13, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.